Alert archive / North Dakota / Frost Advisories in 2006
Frost Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 18, 2006, 2:35 PM MDT for 24 counties in North Dakota. It took effect at Sep 19, 2006, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2006, 2:35 PM MDT (20:35 UTC)
- In effect from
- Sep 19, 2006, 2:00 AM MDT
- Expired
- Sep 19, 2006, 7:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
All 24 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 182035 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT MON SEP 18 2006 ...PATCHY FROST LIKELY WEST AND CENTRAL TONIGHT... .DECREASING WINDS AND CLOUDS TONIGHT WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER 30S ACROSS WEST AND CENTRAL NORTH DAKOTA. THIS WILL MEAN THE LIKELIHOOD OF FROST ACROSS THE REGION. PERSONS WISHING TO PROTECT TENDER PLANTS SHOULD COVER THEM OR PLACE THEM INDOORS. NDZ001>005-009>013-017>022-031>035-040>046-190445- /O.NEW.KBIS.FR.Y.0002.060919T0800Z-060919T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 335 PM CDT MON SEP 18 2006 /235 PM MDT MON SEP 18 2006/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY. TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT CAUSING PATCHY FROST LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ABELING
2 follow-up statements
000 WWUS73 KBIS 190454 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1154 PM CDT MON SEP 18 2006 ...PATCHY FROST LIKELY WEST AND CENTRAL TONIGHT... .DECREASING WINDS AND CLOUDS TONIGHT WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER 30S ACROSS WEST AND CENTRAL NORTH DAKOTA. THIS WILL MEAN THE LIKELIHOOD OF FROST ACROSS THE REGION. PERSONS WISHING TO PROTECT TENDER PLANTS SHOULD COVER THEM OR PLACE THEM INDOORS. NDZ001>005-009>013-017>022-031>035-040>046-191300- /O.CON.KBIS.FR.Y.0002.060919T0800Z-060919T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 1154 PM CDT MON SEP 18 2006 /1054 PM MDT MON SEP 18 2006/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY. TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT CAUSING PATCHY FROST LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KBIS 190849 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 349 AM CDT TUE SEP 19 2006 ...FROST LIKELY WEST THIS MORNING...THEN CENTRAL TONIGHT... .HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION...LEADING TO DECREASING WINDS AND CLOUDS THIS MORNING AND TONIGHT. TEMPERATURES WILL DIP INTO THE LOWER 30S ACROSS THE WEST THIS MORNING...THEN CENTRAL TONIGHT. PERSONS WISHING TO PROTECT TENDER PLANTS SHOULD COVER THEM OR PLACE THEM INDOORS. NDZ003>005-011>013-021-022-035-046-191700- /O.CAN.KBIS.FR.Y.0002.000000T0000Z-060919T1300Z/ /O.NEW.KBIS.FR.Y.0003.060920T0500Z-060920T1500Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- BURLEIGH-EMMONS- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...BISMARCK...LINTON 349 AM CDT TUE SEP 19 2006 ...FROST ADVISORY IS CANCELLED... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY. THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELED...AS CLOUD COVER WILL HOLD TEMPERATURES IN THE UPPER 30S AND LOWER 40S. TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT LEADING TO THE DEVELOPMENT OF FROST LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NDZ023-025-036-037-047-048-050-051-191700- /O.NEW.KBIS.FR.Y.0003.060920T0500Z-060920T1500Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 349 AM CDT TUE SEP 19 2006 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY. TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT LEADING TO THE DEVELOPMENT OF FROST LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NDZ001-002-009-010-017>020-031>034-040>045-191300- /O.CON.KBIS.FR.Y.0002.000000T0000Z-060919T1300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER...FORT YATES 349 AM CDT TUE SEP 19 2006 /249 AM MDT TUE SEP 19 2006/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING. TEMPERATURES WILL CONTINUE TO FALL INTO THE LOWER 30S THIS MORNING LEADING TO THE DEVELOPMENT OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 18, 2:30 PM MDT, 5 minutes earlier.
Area forecast discussion, Sep 18, 2:30 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON SEP 18 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... UPPER LOW EXITING THE REGION WITH WINDS DIMINISHING. HAVE CANCELLED THE WIND ADVISORY FOR THE SOUTH CENTRAL THIS EVENING. CLOUDS EXPECTED TO SLOWLY BREAKUP OVER THE WEST AND CENTRAL AS DRIER AIR INFILTRATES FROM CANADA. LEFT PATCH FOG IN THE FORECAST WEST AND ALSO ADDED FROST ADVISORY FOR ALL BUT THE EAST CENTRAL...JAMESTOWN AND SOUTH WHERE WINDS AND RESIDUAL CLOUD COVER WILL KEEP TEMPS ABOVE FREEZING. NEXT SYSTEM DUE IN FOR THE WEDNESDAY AND THURSDAY TIME PERIOD. WRF MODEL FURTHER NORTH AND GFS SOUTH. THIS IS VERY SIMILAR TO THE MODELS TRACKS OF THE PAST UPPER LOW. SO HAVE TRENDED TOWARD THE WRF MODEL. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... STACKED UPPER LEVEL AND SURFACE LOW SITUATED OVER IOWA FRIDAY MORNING DRIFTS GRADUALLY NORTHEASTWARD TO WISCONSIN BY SATURDAY MORNING...THEN WELL TO THE EAST OF THE REGION TO NEAR TORONTO BY SUNDAY MORNING. HAVE KEPT A CHANCE OF RAIN SHOWERS ON FRIDAY AND FRIDAY NIGHT REGARDING THIS SYSTEM. MEANWHILE A SHORTWAVE RIDGE BUILDS INTO NORTH DAKOTA ON SATURDAY WITH NEARLY ZONAL FLOW OVER THE STATE FOR SUNDAY AND MONDAY. A SURFACE LOW OVER NORTHERN ALBERTA ON SATURDAY MOVES EASTWARD INTO SASKATCHEWAN AND MANITOBA BY SUNDAY MORNING AND REMAINS NORTH OF THE INTERNATIONAL BORDER. I DID NOT INTRODUCE ANY PRECIPITATION CHANCES SATURDAY THROUGH MONDAY SINCE MOST ENERGY AND SURFACE LOW PRESSURE REMAINS IN SOUTHERN CANADA. A WARMING TREND WITH HIGHS IN THE LOWER 60S FRIDAY WARMING TO THE LOWER 70S SUNDAY AND MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010- NDZ011-NDZ012-NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022- NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ040-NDZ041-NDZ042-NDZ043- NDZ044-NDZ045-NDZ046. && WAA/JV
Hazardous weather outlook, Sep 18, 3:36 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT MON SEP 18 2006 NDZ018>023-025-031>037-040>048-050-051-190945- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 436 AM CDT MON SEP 18 2006 /336 AM MDT MON SEP 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THIS MORNING OVER SOUTHWEST NORTH DAKOTA. A WIND ADVISORY IS ALSO IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA THROUGH THIS AFTERNOON AND EARLY EVENING...RESPECTIVELY. BREEZY NORTHWEST WINDS WILL CONTINUE TODAY OVER WESTERN AND CENTRAL NORTH DAKOTA...DIMINISHING WEST TO EAST AS THE DAY PROGRESSES. GUSTY WINDS ARE EXPECTED OVER THE SOUTHERN PART OF THE FORECAST AREA...WITH SUSTAINED WINDS AROUND 30 MPH AND GUSTS UP TO 40 MPH. TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017-190945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- 436 AM CDT MON SEP 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:36 PM MDT | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 6 hr |
| Sep 18, 3:35 AM MDT | Wind Advisory | BIS | Adams, Bowman, Burleigh, Dickey, Emmons, Foster and 13 more | 10 hr |
Nearby
Frost Advisories in North Dakota, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.